Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 68, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 8, 2019, 12:11 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2019, 12:11 AM CDT (05:11 UTC)
- Expired
- May 8, 2019, 1:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 9:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.9
The text
As transmitted.
900
WUUS54 KTSA 080511
SVRTSA
OKC113-117-080615-
/O.NEW.KTSA.SV.W.0068.190508T0511Z-190508T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1211 AM CDT Wed May 8 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Osage County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 115 AM CDT.
* At 1211 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Red Rock to 2 miles southwest
of Lake Carl Blackwell to 3 miles northeast of Cedar Valley, moving
east at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Maramec...
Skedee... Sooner Lake...
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3667 9661 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 0511Z 270DEG 29KT 3637 9722 3610 9724 3590 9751
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$1 follow-up statement
273
WWUS54 KTSA 080538
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1238 AM CDT Wed May 8 2019
OKC113-117-080615-
/O.CON.KTSA.SV.W.0068.000000T0000Z-190508T0615Z/
Osage OK-Pawnee OK-
1238 AM CDT Wed May 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WEST CENTRAL OSAGE AND PAWNEE COUNTIES...
At 1237 AM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Ralston to 4 miles south of Glencoe to
2 miles west of Perkins, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawnee... Ralston...
Maramec... Skedee...
Sooner Lake...
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3654 9661 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 0537Z 246DEG 36KT 3649 9688 3616 9695 3598 9708
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:58 PM CDT, 13 minutes earlier.
Area forecast discussion, May 7, 11:58 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1158 PM CDT Tue May 7 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Expansive line of storms is steadily expanding through central OK and will continue eastward overnight. Terminals in western AR will not be impacted until much later tonight and likely with a more weakened state of storms. Several hours of light to moderate rain and periodic thunder is possible behind the leading edge w/ improving conditions thereafter from west to east. Additional storm chances may develop into NE OK late tomorrow afternoon and evening. && .PREV DISCUSSION... /Issued 933 PM CDT Tue May 7 2019/ DISCUSSION... Updated zones was mainly to add tornado watch 149 headlines to parts of NE OK this evening. Adjusted pops through 06z across eastern Oklahoma based on latest radar trends. Area of storms out in western OK still expected to develop into a squall line and advance towards northeast OK later tonight. Timing per the CAM solutions has line of convection entering northeast Oklahoma between 07z- 08z. The primary severe threat will be straight line winds, however the potential for brief spinup tornadoes will be mainly west of highway 75. The line of storms is expected to weaken as it moves further across eastern Oklahoma and northwest Arkansas towards sunrise. Updated ZFP/PFM/AFM already sent. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 75 54 64 / 90 80 30 10 FSM 65 74 63 73 / 40 100 40 10 MLC 65 74 60 68 / 70 90 30 10 BVO 63 75 52 62 / 90 70 30 10 FYV 63 70 60 67 / 40 90 40 10 BYV 62 72 61 68 / 40 80 40 10 MKO 64 73 58 66 / 80 90 30 10 MIO 63 72 55 62 / 70 90 40 10 F10 64 74 56 66 / 90 80 30 10 HHW 65 74 64 75 / 60 100 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, May 7, 11:19 PM CDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1119 PM CDT Tue May 7 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1119 PM CDT Tue May 7 2019
...SEVERE STORMS LIKELY TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA....Northeast Oklahoma, mainly west of highway 75.
ONSET...Around Midnight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Around Midnight.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Around Midnight.
HEAVY RAIN.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Around Midnight.
DISCUSSION...
A line of severe thunderstorms is expected to move into eastern
Oklahoma between Midnight and 2 AM, then sweep through the area
through sunrise Wednesday morning. Low level wind shear ahead of
this line will be sufficient for brief spinup tornadoes, mainly to
the west of Highway 75 in northeast Oklahoma. The line should weaken
gradually as it moves toward western Arkansas, however the damaging
wind threat will persist over much of eastern Oklahoma.
Additionally, locally heavy rainfall will be possible and may lead
to flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY and SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...No Hazards.
EXTENDED DISCUSSION...
A line of thunderstorms will continue to advance across southeast
Oklahoma and northwest Arkansas Wednesday morning. Damaging winds
are the primary threat, with an isolated short-lived tornado and
large hail possible.
At this time, severe weather potential appears increasingly
limited later Wednesday and Wednesday night. Surface instability
ahead of an advancing cold front will likely be hampered by
convection from earlier Wednesday. However, isolated severe
weather remains possible across northeast Oklahoma with Large hail
and damaging winds as the main threats. The stronger storms will
also be capable of producing locally heavy rainfall and flash
flooding. Storms will be exiting western Arkansas Thursday
morning as the cold front moves east.
Isolated thunderstorms are possible Saturday across southeast
Oklahoma and western Arkansas. Severe weather is not expected.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter network activation will likely be needed through the
morning Wednesday, and possibly again by late Wednesday afternoon.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 7, 10:09 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1009 PM CDT Tue May 7 2019
OKZ054-059-080345-
Osage OK-Pawnee OK-
1009 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 1045 PM CDT...
At 1009 PM CDT, a strong thunderstorm was located 3 miles north of
Glencoe, moving north at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Sooner Lake...
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
LAT...LON 3660 9704 3664 9705 3661 9668 3621 9682
3625 9682 3625 9692 3633 9693 3634 9703
3651 9703 3651 9701 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
TIME...MOT...LOC 0309Z 189DEG 27KT 3628 9693The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:09 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| May 7, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| May 8, 12:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 60 min |
| May 8, 1:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| May 8, 1:11 AM CDT | Special Weather Statement | TSA | Creek | 64 min |
| May 8, 1:51 AM CDT | Special Weather Statement | TSA | Tulsa, Washington | 54 min |
| May 8, 2:15 AM CDT | Special Weather Statement | TSA | Tulsa | 60 min |
| May 8, 2:28 AM CDT | Special Weather Statement | TSA | Nowata, Rogers | 62 min |
| May 8, 3:05 AM CDT | Special Weather Statement | TSA | Wagoner | 55 min |
| May 8, 3:11 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 8, 3:16 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa | 59 min |
| May 8, 4:02 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee | 58 min |
| May 8, 4:04 AM CDT | Special Weather Statement | TSA | Delaware, Ottawa | 41 min |
| May 8, 5:36 AM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| May 8, 6:17 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 3 hr |
| May 8, 6:24 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 51 min |
| May 8, 6:57 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 48 min |
| May 8, 7:00 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 45 min |
| May 8, 7:15 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 8, 7:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| May 8, 7:44 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 3 hr |
| May 8, 7:51 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 3 hr |
| May 8, 7:58 AM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| May 8, 8:10 AM CDT | River Flood Warning | TSA | Okmulgee | 7 days |
| May 8, 8:26 AM CDT | River Flood Warning | TSA | Osage, Pawnee | 6 days |
| May 8, 9:17 AM CDT | River Flood Warning | TSA | Creek | 26 hr |
| May 8, 2:31 PM CDT | River Flood Warning | TSA | Muskogee | 36 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.